Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 83, NWS Northern Indiana

November 27, 2017

NWS Northern Indiana issued this small craft advisory at Nov 27, 2017, 4:00 AM EST. It took effect at Nov 27, 2017, 7:00 PM EST. It was in force for 40 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2017, 4:00 AM EST (09:00 UTC)
In effect from
Nov 27, 2017, 7:00 PM EST
Expired
Nov 29, 2017, 11:00 AM EST
In force
40 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

563 
WHUS73 KIWX 270900
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 AM EST MON NOV 27 2017

LMZ043-046-271700-
/O.NEW.KIWX.SC.Y.0083.171128T0000Z-171128T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
400 AM EST MON NOV 27 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 7 PM THIS EVENING
TO 4 PM EST TUESDAY. 

* WINDS...SOUTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...VEERING
  SOUTHWEST ON TUESDAY.

* WAVES...BUILDING TO 3 TO 6 FEET BY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
9 follow-up statements
815 
WHUS73 KIWX 271534
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1034 AM EST MON NOV 27 2017

LMZ043-046-272345-
/O.CON.KIWX.SC.Y.0083.171128T0000Z-171128T2100Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1034 AM EST MON NOV 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 4 PM EST TUESDAY...

* WINDS...SOUTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...VEERING 
  SOUTHWEST ON TUESDAY. 

* WAVES...BUILDING TO 3 TO 6 FEET BY LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
288 
WHUS73 KIWX 272030
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
330 PM EST MON NOV 27 2017

LMZ043-046-280430-
/O.EXT.KIWX.SC.Y.0083.171128T0000Z-171129T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
330 PM EST MON NOV 27 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
5 AM EST WEDNESDAY...

* WINDS...SOUTH INCREASING 15 TO 25 KNOTS THIS EVENING WITH GUSTS
  TO 30 KNOTS...VEERING SOUTHWEST ON TUESDAY...THEN TO NORTHWEST
  10 TO 20 KNOTS TUESDAY NIGHT.

* WAVES...BUILDING TO 3 TO 6 FEET BY LATE TONIGHT...THEN TO 4 TO 8
  FEET TUESDAY WITH HIGHEST WAVES FROM NEW BUFFALO MICHIGAN TO 
  ST JOSEPH MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
382 
WHUS73 KIWX 280052
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
752 PM EST MON NOV 27 2017

LMZ043-046-280900-
/O.CON.KIWX.SC.Y.0083.000000T0000Z-171129T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
752 PM EST MON NOV 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
WEDNESDAY...

* WINDS...SOUTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...VEERING 
  SOUTHWEST ON TUESDAY...THEN TO NORTHWEST 10 TO 20 KNOTS TUESDAY 
  NIGHT. 

* WAVES...BUILDING TO 3 TO 6 FEET BY LATE TONIGHT...THEN TO 4 TO 
  8 FEET TUESDAY WITH HIGHEST WAVES FROM NEW BUFFALO MICHIGAN TO 
  ST JOSEPH MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
554 
WHUS73 KIWX 280303
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1003 PM EST MON NOV 27 2017

LMZ043-046-281115-
/O.CON.KIWX.SC.Y.0083.000000T0000Z-171129T1000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1003 PM EST MON NOV 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
WEDNESDAY...

* WINDS...SOUTH 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...VEERING 
  SOUTHWEST ON TUESDAY...THEN TO NORTHWEST 10 TO 20 KNOTS 
  TUESDAY NIGHT. 

* WAVES...BUILDING TO 3 TO 6 FEET BY LATE TONIGHT...THEN TO 4 TO 
  8 FEET TUESDAY WITH HIGHEST WAVES FROM NEW BUFFALO MICHIGAN TO 
  ST JOSEPH MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
077 
WHUS73 KIWX 280856
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
356 AM EST TUE NOV 28 2017

LMZ043-046-281700-
/O.EXT.KIWX.SC.Y.0083.000000T0000Z-171129T1600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
356 AM EST TUE NOV 28 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30
  KNOTS...VEERING NORTHWEST 10 TO 20 KNOTS TONIGHT. 

* WAVES...3 TO 7 FEET WITH HIGHEST WAVES FROM NEW BUFFALO 
  MICHIGAN TO ST JOSEPH MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
013 
WHUS73 KIWX 281529
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1029 AM EST TUE NOV 28 2017

LMZ043-046-282330-
/O.CON.KIWX.SC.Y.0083.000000T0000Z-171129T1600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1029 AM EST TUE NOV 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
WEDNESDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS... 
  VEERING NORTHWEST 10 TO 20 KNOTS TONIGHT. 

* WAVES...3 TO 7 FEET WITH HIGHEST WAVES FROM NEW BUFFALO 
  MICHIGAN TO ST JOSEPH MICHIGAN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
751 
WHUS73 KIWX 282005
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
305 PM EST TUE NOV 28 2017

LMZ043-046-290415-
/O.CON.KIWX.SC.Y.0083.000000T0000Z-171129T1600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
305 PM EST TUE NOV 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
WEDNESDAY...

* WINDS...WEST-SOUTHWEST THIS EVENING, VEERING NORTHWEST AT 10 TO
  20 KNOTS TONIGHT INTO WEDNESDAY MORNING. GUSTS TO 25 KNOTS. 

* WAVES...BUILDING TO 3 TO 6 FEET TONIGHT INTO WEDNESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
673 
WHUS73 KIWX 290307
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1007 PM EST TUE NOV 28 2017

LMZ043-046-291115-
/O.CON.KIWX.SC.Y.0083.000000T0000Z-171129T1600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1007 PM EST TUE NOV 28 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST
WEDNESDAY...

* WINDS...NORTHWEST AT 10 TO 20 KNOTS TONIGHT INTO WEDNESDAY 
  MORNING. GUSTS TO 25 KNOTS. 

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
065 
WHUS73 KIWX 290855
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 AM EST WED NOV 29 2017

LMZ043-046-291600-
/O.CON.KIWX.SC.Y.0083.000000T0000Z-171129T1600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
355 AM EST WED NOV 29 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WINDS...NORTH AT 10 TO 15 KNOTS...VEERING EAST 5 TO 10 KNOTS BY
  THIS AFTERNOON.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 27, 2:41 AM EST, 1 hour 19 minutes earlier.

Area forecast discussion, Nov 27, 2:41 AM EST, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
241 AM EST Mon Nov 27 2017

.SYNOPSIS...
Issued at 241 AM EST Mon Nov 27 2017

Mostly sunny skies and a southerly flow will bring in much warmer
air today with afternoon highs topping out in the lower 50s to
possibly around 60 in a few spots. The warmer conditions will
persist into Tuesday before a cold front arrives with a chance of
showers, mainly north of US 30. Behind the front more seasonable
temperatures will return for the remainder of the week.

&&

.SHORT TERM...(Today and Tonight)
Issued at 241 AM EST Mon Nov 27 2017

The region will be sandwiched between high pressure over the
eastern US and the next system currently situated across the
Plains. Warmer air will begin to surge northeast on an increasing
low level flow with 925 mb temperatures climbing to 9 to 11 C by
00Z Tues. Soundings would suggest mixing won't make much beyond
this level (may actually fall just shy especially NE). However,
past several similar situations have resulted in at least some
overachieving in mixing and slightly higher temperatures.
Inherited highs in the lower 50s NE to low 60s SE, which is above
most guidance and at this point seems reasonable.

Mixing of the stronger winds will begin later this evening into the
overnight hours, helping to keep overnight lows confined to the low
to mid 40s, well above normal for the end of November.

&&

.LONG TERM...(Tuesday through Sunday)
Issued at 241 AM EST Mon Nov 27 2017

Northern stream trough will move digging across the Plains with a
piece of southern stream energy lagging just far enough behind to
prevent phasing and additional strengthening. While moisture will
increase somewhat ahead of the cold front late Tues afternoon
into Tues ngt, fast moving nature of the system and general lack
of deeper moisture influx should keep precip confined to slight
chance or chance pops. Behind the front, afternoon highs for Weds
will run roughly 10 degrees cooler than previous days, but still
somewhat above normal.

Next trough will move in across the Plains, with previously
mentioned southern stream system just ahead of it. ECMWF and GFS
conitnue to have some timing differences with EC running 6 to 12
hours faster with front and associated precip. Slightly deeper
moisture (PWATs 0.75 inches to just over an inch). Have tried to
blend to some extent to cover the timing issues. Blend of models
removed categorical pops in NW and kept progressive likely pops. Not
a big fan of massive lowering, but coordination with GRR/LOT
resulted in going with pops somewhat lower. Even so, QPF should be
confined to a tenth to quarter inch of rain, with a chance that some
wet snowflakes mix in far eastern areas late Thursday night.

A general zonal flow will then setup through the remainder of the
period with a weak trough moving acrss the northern states late
Friday into Saturday. This feature will be cut off from any moisture
and thus do little more than increase clouds somewhat. THe zonal
flow will help keep temperatures at seasonable levels.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
Issued at 1155 PM EST Sun Nov 26 2017

From the 00Z TAF discussion, there was concern about the
development of fog early Monday morning. Satellite imagery at this
time shows an area of mid- level cloudiness moving in from the
north and west. This will further persuade us to omit any FG or
BR mention in the TAFs at this time.

Looking ahead to early Monday night, there is the concern for
LLWS, with gusty southwesterly winds near 2,000 feet. This will
be monitored for future TAFs.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Fisher
SHORT TERM...Fisher
LONG TERM...Fisher
AVIATION...Brown

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 26, 10:25 AM EST, 17 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
1025 AM EST Sun Nov 26 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-271530-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
1025 AM EST Sun Nov 26 2017 /925 AM CST Sun Nov 26 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-271530-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1025 AM EST Sun Nov 26 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

Conditions hazardous to small craft will continue through this
evening, especially for the nearshore waters from New Buffalo
Michigan to St Joseph Michigan.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Hazardous conditions for small craft are expected again Monday
night through Tuesday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.